Instrumental Variable Models for Discrete Outcomes
Andrew Chesher
Econometrica, 2010, vol. 78, issue 2, 575-601
Abstract:
Single equation instrumental variable models for discrete outcomes are shown to be set identifying, not point identifying, for the structural functions that deliver the values of the discrete outcome. Bounds on identified sets are derived for a general nonparametric model and sharp set identification is demonstrated in the binary outcome case. Point identification is typically not achieved by imposing parametric restrictions. The extent of an identified set varies with the strength and support of instruments, and typically shrinks as the support of a discrete outcome grows. The paper extends the analysis of structural quantile functions with endogenous arguments to cases in which there are discrete outcomes. Copyright 2010 The Econometric Society.
Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (76)
Downloads: (external link)
http://hdl.handle.net/10.3982/ECTA7315 link to full text (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Instrumental variable models for discrete outcomes (2008) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:78:y:2010:i:2:p:575-601
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
Access Statistics for this article
Econometrica is currently edited by Guido Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().